MAUDE Adverse Event Report: SONOVA AG PHONAK LYRIC4 (L); AIR-CONDUCTION HEARING AID, IN-CANAL

SONOVA AG PHONAK LYRIC4 (L); AIR-CONDUCTION HEARING AID, IN-CANAL
Model Number 0780071
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Infectious Otitis Externa (4814)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer initiated a follow up with the initial reporter.The hcp reported that the patient was diagnosed with acute otitis externa in the right ear.There were no signs of ear health issues prior to the hearing aid fitting.Lyric was worn for 28 days prior to this event.The patient was treated with antibiotics ear drops (neomycin-polymyxin-hydrocort 3.5 mg10,000 unit/ml-1 %).The patient recovered and was scheduled to return for lyric refit on the day of this follow up.The hcp does not relate this incident to the use of lyric.Lyric is a single use device and is usually discarded, and hence is not available for the analysis.The device is designed to be worn deep within the ear canal, effectively sealing it as intended.However, this sealing can potentially lead to moisture accumulation in the space between the device and the eardrum.Such moisture retention may compromise skin integrity, creating a moist and dark environment that is conducive to bacterial growth.This environment can occasionally result in skin irritations or infections, including otitis externa.Therefore, while the hcp does not link the incident to the device, the design and function of the device may contribute to conditions that could lead to such infections.This has already been considered in the device's risk file.The ifu accompanying the device lists actions to take when ear pain, irritation or inflammation occurs and seeking medical advice referral criteria.It should be also noted that otitis externa is a relatively common condition that can occur independently of hearing aid use.The manufacturer checked for similar complaints in the last three years and there have been no trends identified.The manufacturer will keep observing for trends.
 
Event or Problem Description
The manufacturer was notified that the hcp observed drainage in the patient's ear and referred the patient to an ent doctor.

Brand Name
PHONAK LYRIC4 (L)
Common Device Name
AIR-CONDUCTION HEARING AID, IN-CANAL
Manufacturer (Section D)
SONOVA AG
laubisruetistrasse 28
stafa, zurich 8712
SZ  8712
Manufacturer Contact
aleksandra enns-bray
laubisruetistrasse 28
stafa, zurich 8712
SZ   8712
MDR Report Key22850150
Report Number3005085999-2025-00026
Device Sequence Number19948682
Product Code ESD
UDI-Device Identifier07613389603316
UDI-Public07613389603316
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number0780071
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Initial Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown